Alert archive / West Virginia / Wind Chill Advisories in 2013

Wind Chill Advisory 2, NWS Charleston, WV

February 1, 2013

NWS Charleston, WV issued this wind chill advisory at Feb 1, 2013, 7:16 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2013, 7:16 PM EST (00:16 UTC)
Expired
Feb 2, 2013, 10:00 AM EST
In force
15 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WWUS41 KRLX 020016
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
716 PM EST FRI FEB 1 2013

WVZ038-046-047-020815-
/O.NEW.KRLX.WC.Y.0002.130202T0016Z-130202T1500Z/
/O.CON.KRLX.WW.Y.0007.130202T1800Z-130204T0600Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
716 PM EST FRI FEB 1 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY
TO 1 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SATURDAY.

* HAZARD TYPES...WIND CHILL TONIGHT...SNOW SATURDAY AFTERNOON
  THROUGH SUNDAY EVENING.

* WIND CHILL TONIGHT...10 TO 20 BELOW ZERO EXCEPT IN THE MOST
  SHELTERED VALLEYS WHERE READINGS OF ZERO TO 10 BELOW ZERO ARE
  EXPECTED THROUGH EARLY SATURDAY MORNING.

* SNOW ACCUMULATIONS...STORM TOTAL 5 TO 10 INCHES.

* SNOW TIMING...SATURDAY AFTERNOON THROUGH SUNDAY EVENING.

* IMPACTS...SNOW ACCUMULATIONS WILL MAKE ROADS SLICK...REQUIRING
  LOWER SPEEDS AND GREATER DISTANCES BETWEEN VEHICLES WHILE
  DRIVING. USE YOUR HEADLIGHTS. ALLOW MORE TIME TO REACH YOUR
  DESTINATION SAFELY...SO YOU CAN DRIVE SLOWER AND SAFER. GUSTY
  WINDS SUNDAY MAY BRING DRIFTING OF THE SNOW. FROST BITE AND
  HYPOTHERMIA MAY OCCUR IF PROPER PRECAUTIONS ARE NOT TAKEN BEFORE
  GOING OUTSIDE TONIGHT.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH ON RIDGETOPS
  MAINLY SUNDAY.

* TEMPERATURES...NEAR TO JUST BELOW ZERO TONIGHT...UPPER TEENS TO MID
  20S THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
THIS PHONE NUMBER IS TO BE USED FOR REPORTING PURPOSES ONLY.

YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...
OR BY USING THE TWITTER HASHTAG...NWSRLX.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-020815-
/O.CON.KRLX.WW.Y.0007.130202T1500Z-130203T1500Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE
716 PM EST FRI FEB 1 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY
TO 10 AM EST SUNDAY...

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...STORM TOTAL 3 TO 6 INCHES.

* TIMING...SATURDAY MORNING THROUGH SUNDAY MORNING.

* IMPACTS...SNOW ACCUMULATIONS WILL MAKE ROADS SLICK...REQUIRING 
  LOWER SPEEDS AND GREATER DISTANCES BETWEEN VEHICLES WHILE 
  DRIVING. USE YOUR HEADLIGHTS. ALLOW MORE TIME TO REACH YOUR 
  DESTINATION SAFELY...SO YOU CAN DRIVE SLOWER AND SAFER.

* WINDS...SOUTHWEST 5 TO 15 MPH...BECOMING NORTHWEST BY SUNDAY AT
  10 TO 20 MPH WITH SOME GUSTS TO 25 MPH.

* TEMPERATURES...MAINLY IN THE 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
THIS PHONE NUMBER IS TO BE USED FOR REPORTING PURPOSES ONLY.

YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...
OR BY USING THE TWITTER HASHTAG...NWSRLX.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

WVZ035>037-039-040-020815-
/O.CON.KRLX.WW.Y.0007.130202T1800Z-130204T0600Z/
RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
716 PM EST FRI FEB 1 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY
TO 1 AM EST MONDAY...

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...STORM TOTAL 5 TO 10 INCHES.

* TIMING...SATURDAY AFTERNOON THROUGH SUNDAY EVENING.

* IMPACTS...SNOW ACCUMULATIONS WILL MAKE ROADS SLICK...REQUIRING 
  LOWER SPEEDS AND GREATER DISTANCES BETWEEN VEHICLES WHILE 
  DRIVING. USE YOUR HEADLIGHTS. ALLOW MORE TIME TO REACH YOUR 
  DESTINATION SAFELY...SO YOU CAN DRIVE SLOWER AND SAFER. GUSTY 
  WINDS SUNDAY MAY BRING DRIFTING OF THE SNOW.

* WINDS...WEST 10 TO 15 MPH...WITH GUSTS UP TO 35 MPH ON
  RIDGETOPS MAINLY SUNDAY.

* TEMPERATURES...UPPER TEENS TO MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
THIS PHONE NUMBER IS TO BE USED FOR REPORTING PURPOSES ONLY.

YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...
OR BY USING THE TWITTER HASHTAG...NWSRLX.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$
2 follow-up statements
762 
WWUS41 KRLX 020827
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
327 AM EST SAT FEB 2 2013

WVZ038-046-047-021630-
/O.CON.KRLX.WC.Y.0002.000000T0000Z-130202T1500Z/
/O.CON.KRLX.WW.Y.0007.130202T1800Z-130204T0600Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
327 AM EST SAT FEB 2 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 AM EST MONDAY...

* HAZARD TYPES...WIND CHILL TONIGHT...SNOW SATURDAY AFTERNOON 
  THROUGH SUNDAY EVENING.

* WIND CHILL EARLY THIS MORNING...WITH INDICES 10 TO 15 BELOW
  ZERO EXCEPT IN THE MOST SHELTERED VALLEYS...WHERE TEMPERATURES
  WILL REMAIN ZERO TO 10 BELOW ZERO BUT WITH NO WIND.

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* SNOW TIMING...THIS AFTERNOON THROUGH SUNDAY EVENING...WITH THE
  HEAVIEST THIS AFTERNOON AND THIS EVENING AND THEN AGAIN SUNDAY.

* IMPACTS...SNOW ACCUMULATIONS WILL MAKE ROADS SLICK...REQUIRING 
  LOWER SPEEDS AND GREATER DISTANCES BETWEEN VEHICLES WHILE 
  DRIVING. USE YOUR HEADLIGHTS. ALLOW MORE TIME TO REACH YOUR 
  DESTINATION SAFELY...SO YOU CAN DRIVE SLOWER AND SAFER. GUSTY 
  WINDS SUNDAY MAY BRING DRIFTING OF THE SNOW. FROST BITE AND 
  HYPOTHERMIA MAY OCCUR IF PROPER PRECAUTIONS ARE NOT TAKEN 
  BEFORE GOING OUTSIDE TONIGHT.

* WINDS...CALM IN THE VALLEYS TO AROUND 10 MPH OVER THE RIDGES
  EARLY THIS MORNING...THEN BECOMING GENERALLY SOUTH 5 TO 10 MPH
  TODAY AND THEN WEST AROUND 10 MPH LATE TONIGHT THROUGH SUNDAY.

* TEMPERATURES...RISING ABOVE ZERO THIS MORNING AND THEN THROUGH
  THE TEENS AND INTO THE 20S LATE TODAY...NOT DROPPING MUCH
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
THIS PHONE NUMBER IS TO BE USED FOR REPORTING PURPOSES ONLY.

YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...
OR BY USING THE TWITTER HASHTAG...NWSRLX.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-021630-
/O.CON.KRLX.WW.Y.0007.130202T1500Z-130203T1500Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE
327 AM EST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 10 AM EST SUNDAY...

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...3 TO 5 INCHES.

* TIMING...SATURDAY MORNING THROUGH SUNDAY MORNING...WITH THE
  HEAVIEST AMOUNTS THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...SNOW ACCUMULATIONS WILL MAKE ROADS SLICK...REQUIRING 
  LOWER SPEEDS AND GREATER DISTANCES BETWEEN VEHICLES WHILE 
  DRIVING. USE YOUR HEADLIGHTS. ALLOW MORE TIME TO REACH YOUR 
  DESTINATION SAFELY...SO YOU CAN DRIVE SLOWER AND SAFER.

* WINDS...SOUTHWEST 5 TO 10 MPH...BECOMING W LATE TONIGHT.

* TEMPERATURES...RISING INTO THE MID 20S TO AROUND 30 BY THIS
  EVENING AND THEN ONLY DROPPING A LITTLE VERY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
THIS PHONE NUMBER IS TO BE USED FOR REPORTING PURPOSES ONLY.

YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...
OR BY USING THE TWITTER HASHTAG...NWSRLX.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

WVZ035>037-039-040-021630-
/O.CON.KRLX.WW.Y.0007.130202T1800Z-130204T0600Z/
RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
327 AM EST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 AM EST MONDAY...

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* TIMING...THIS AFTERNOON THROUGH SUNDAY EVENING WITH THE
  HEAVIEST THIS AFTERNOON AND THIS EVENING AND THEN AGAIN SUNDAY..

* IMPACTS...SNOW ACCUMULATIONS WILL MAKE ROADS SLICK...REQUIRING 
  LOWER SPEEDS AND GREATER DISTANCES BETWEEN VEHICLES WHILE 
  DRIVING. USE YOUR HEADLIGHTS. ALLOW MORE TIME TO REACH YOUR 
  DESTINATION SAFELY...SO YOU CAN DRIVE SLOWER AND SAFER. GUSTY 
  WINDS SUNDAY MAY BRING DRIFTING OF THE SNOW.

* WINDS...CALM IN THE VALLEYS TO AROUND 10 MPH OVER THE RIDGES
  EARLY THIS MORNING...THEN BECOMING GENERALLY SOUTH 5 TO 10 MPH
  TODAY AND THEN WEST AROUND 10 MPH LATE TONIGHT THROUGH SUNDAY..

* TEMPERATURES...CLIMBING INTO THE 20S BY LATE TODAY AND THEN
  NEARLY STEADY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
THIS PHONE NUMBER IS TO BE USED FOR REPORTING PURPOSES ONLY.

YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...
OR BY USING THE TWITTER HASHTAG...NWSRLX.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

TRM
155 
WWUS41 KRLX 021504
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1004 AM EST SAT FEB 2 2013

WVZ038-046-047-022015-
/O.EXP.KRLX.WC.Y.0002.000000T0000Z-130202T1500Z/
/O.CON.KRLX.WW.Y.0007.130202T1800Z-130204T0600Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
1004 AM EST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 AM EST MONDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

* HAZARD TYPES...SNOW THIS AFTERNOON THROUGH SUNDAY EVENING.

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* SNOW TIMING...THIS AFTERNOON THROUGH SUNDAY EVENING...WITH THE 
  HEAVIEST THIS AFTERNOON AND THIS EVENING AND THEN AGAIN SUNDAY.

* IMPACTS...SNOW ACCUMULATIONS WILL MAKE ROADS SLICK...REQUIRING 
  LOWER SPEEDS AND GREATER DISTANCES BETWEEN VEHICLES WHILE 
  DRIVING. USE YOUR HEADLIGHTS. ALLOW MORE TIME TO REACH YOUR 
  DESTINATION SAFELY...SO YOU CAN DRIVE SLOWER AND SAFER. GUSTY 
  WINDS SUNDAY MAY BRING DRIFTING OF THE SNOW. FROST BITE AND 
  HYPOTHERMIA MAY OCCUR IF PROPER PRECAUTIONS ARE NOT TAKEN 
  BEFORE GOING OUTSIDE TONIGHT.

* WINDS...GENERALLY SOUTH 5 TO 10 MPH TODAY AND THEN WEST AROUND
  10 MPH LATE TONIGHT THROUGH SUNDAY.

* TEMPERATURES...RISING INTO THE TEENS AND INTO THE 20S LATE
  TODAY...NOT DROPPING MUCH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
THIS PHONE NUMBER IS TO BE USED FOR REPORTING PURPOSES ONLY.

YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...
OR BY USING THE TWITTER HASHTAG...NWSRLX.


&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-022015-
/O.CON.KRLX.WW.Y.0007.000000T0000Z-130203T1500Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE
1004 AM EST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...3 TO 5 INCHES.

* TIMING...SATURDAY MORNING THROUGH SUNDAY MORNING...WITH THE 
  HEAVIEST AMOUNTS THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...SNOW ACCUMULATIONS WILL MAKE ROADS SLICK...REQUIRING 
  LOWER SPEEDS AND GREATER DISTANCES BETWEEN VEHICLES WHILE 
  DRIVING. USE YOUR HEADLIGHTS. ALLOW MORE TIME TO REACH YOUR 
  DESTINATION SAFELY...SO YOU CAN DRIVE SLOWER AND SAFER.

* WINDS...SOUTHWEST 5 TO 10 MPH...BECOMING W LATE TONIGHT.

* TEMPERATURES...RISING INTO THE MID 20S TO AROUND 30 BY THIS
  EVENING AND THEN ONLY DROPPING A LITTLE VERY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
THIS PHONE NUMBER IS TO BE USED FOR REPORTING PURPOSES ONLY.

YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...
OR BY USING THE TWITTER HASHTAG...NWSRLX.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

WVZ035>037-039-040-022015-
/O.CON.KRLX.WW.Y.0007.130202T1800Z-130204T0600Z/
RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
1004 AM EST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 AM EST MONDAY...

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* TIMING...THIS AFTERNOON THROUGH SUNDAY EVENING WITH THE 
  HEAVIEST THIS AFTERNOON AND THIS EVENING AND THEN AGAIN 
  SUNDAY..

* IMPACTS...SNOW ACCUMULATIONS WILL MAKE ROADS SLICK...REQUIRING 
  LOWER SPEEDS AND GREATER DISTANCES BETWEEN VEHICLES WHILE 
  DRIVING. USE YOUR HEADLIGHTS. ALLOW MORE TIME TO REACH YOUR 
  DESTINATION SAFELY...SO YOU CAN DRIVE SLOWER AND SAFER. GUSTY 
  WINDS SUNDAY MAY BRING DRIFTING OF THE SNOW.

* WINDS...GENERALLY SOUTH 5 TO 10 MPH TODAY AND THEN WEST AROUND
  10 MPH LATE TONIGHT THROUGH SUNDAY.

* TEMPERATURES...CLIMBING INTO THE 20S BY LATE TODAY AND THEN
  NEARLY STEADY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
THIS PHONE NUMBER IS TO BE USED FOR REPORTING PURPOSES ONLY.

YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...
OR BY USING THE TWITTER HASHTAG...NWSRLX.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 6:36 PM EST, 40 minutes earlier.

Area forecast discussion, Feb 1, 6:36 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
636 PM EST FRI FEB 1 2013

.SYNOPSIS...
HIGH PRESSURE TONIGHT. ANOTHER SYSTEM WITH MORE AVAILABLE
MOISTURE FOR SATURDAY INTO SUNDAY.  DRIER AIR AGAIN SUNDAY NIGHT
INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
630 PM UPDATE...SNOW SHOWERS HAVE ENDED ACROSS THE CWA AS SKIES ARE
CLEARING. DID DROP LOWS A COUPLE DEGREES ACROSS THE NORTHERN
PART OF OUR SE OHIO COUNTIES AS TEMPS WERE DROPPING A BIT FASTER
THAN FORECAST.

PREVIOUS DISCUSSION...
MODELS SHOW HIGH PRESSURE BUILDING IN TONIGHT...BRINGING AN END TO
THE SNOW SHOWERS AND ERODING THE REMAINING CLOUDS. SOME MOUNTAIN
VALLEYS SHOULD GO CALM TONIGHT AND HAVE GOOD RADIATION DUE TO SNOW
COVER. WILL GO ON THE LOWER SIDE OF MOS GUIDANCE FOR LOWS IN THESE
AREAS. SITUATION IS LESS CLEAR IN THE WESTERN/NORTHWESTERN COUNTIES
WHERE SOME WINDS MAY PREVAIL. WILL RUN A MODEL COMPROMISE IN THESE
AREAS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
OTHER THAN THE GFS BEING A BIT FASTER WITH THE FIRST OF TWO CLIPPERS
THIS PERIOD TO AFFECT OUR AREA...MODELS ARE IN REASONABLE AGREEMENT
BRINGING SIMILAR QPF/SNOW WHICH MEETS SNOW ADVISORY CRITERIA
SATURDAY AND SATURDAY NIGHT. WILL USE THE SLIGHTLY SLOWER NAM FOR
DETAILS. SNOW ADVISORIES ISSUED FOR THE ENTIRE AREA SATURDAY AND
SATURDAY NIGHT...WHICH WILL CONTINUE INTO SUNDAY WITH THE UPCOMING
SECOND CLIPPER. THIS FIRST CLIPPER WILL BRING IN DECENT WARM
ADVECTION AND ENOUGH MOISTURE AHEAD OF IT FOR THE SNOW SATURDAY INTO
SATURDAY NIGHT. IT WILL NOT BRING IN MORE ARCTIC AIR BEHIND IT DUE
TO THE SECOND CLIPPER DROPPING SOUTHEASTWARD ACROSS OUR AREA LATER
SATURDAY NIGHT AND SUNDAY. THUS THERE WILL BE A SLOW WARMING TREND
THIS WEEKEND. NEVERTHELESS...TEMPS WILL REMAIN COLD ENOUGH...THANKS
TO THE INITIAL ARCTIC AIR...FOR SNOW ALTHOUGH IT MAY BRIEFLY MIX
WITH RAIN SUNDAY AFTERNOON IN SOUTHWEST VIRGINIA AHEAD OF THE SECOND
CLIPPER. THE SECOND CLIPPER WILL TAKE ON A NEGATIVE TILTED UPPER
TROUGH SWINGING THRU EARLY SUNDAY...ENHANCING SNOW AGAIN. AS THE
SECOND CLIPPER PASSES EARLY SUNDAY...SNOWS WILL TAPER TO SCATTERED
SNOW SHOWERS IN THE WEST...BUT ENHANCE UPSLOPE SNOW SHOWERS IN THE
MOUNTAINS AS THE UPSLOPE AND COLD ADVECTION KICK IN. SNOW SHOWERS
WILL FINALLY END IN THE MOUNTAINS SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MUCH OF THE SAME IN THE EXTENDED...WITH A CLIPPER/HIGH/CLIPPER/HIGH
PATTERN ENCOMPASSING THE FIRST PART OF THE LONG TERM IN THE
PROGRESSIVE LONGWAVE TROUGH PATTERN. SEASONABLY COLD AIR WILL RULE
DURING THIS PERIOD...WITH GUIDANCE CONTINUING TO TRY TO KEEP
TEMPERATURES IN THE DAYTIME ABOVE FREEZING. HAVE NUDGED THESE DOWN A
BIT TO KEEP THE BULK OF THE PRECIPITATION IN THE FORM OF SNOW
THROUGH THIS PERIOD GIVEN THE PERSISTENCE FACTOR OF THE PATTERN.

SYSTEM SLATED FOR THE END OF THE WEEK HINTS AT WARM ADVECTION AHEAD
OF IT...SO LOOKING AT SOME MODIFICATION TO THE PATTERN. CPC
PROJECTING A WARM UP OVER THE EASTERN CONUS IN THE DAY 6-14
PROJECTIONS.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
SNOW SHOWERS AND MVFR CEILINGS HAVE MOVED OUT...WITH A RETURN TO VFR
ACROSS THE FORECAST AREA. THAT SHOULD LAST THROUGH  MUCH OF THE
NIGHT...BUT ANOTHER SYSTEM WILL BRING MVFR SNOW SHOWERS THROUGH
SATURDAY MORNING...WITH DROPS INTO IFR IN HEAVIER BANDS SATURDAY
AFTERNOON. CEILINGS WILL ALSO DROP INTO MVFR WITH SOME IFR ON
SATURDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: TIMING AND INTENSITY OF SNOW SHOWERS COULD
VARY ON SATURDAY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 SAT
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EST 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  L    L    L    L    L    L    L    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  L    L    L    L    L    L    L    L    L    H    H    H

AFTER 00Z SUNDAY...
IFR CONDITIONS POSSIBLE THROUGH SUNDAY MORNING IN SNOW.

&&

.HYDROLOGY...
CREST ON THE KANAWHA RIVER WAS STILL IN THE WINFIELD POOL FRIDAY
AFTERNOON INCLUDING CHARLESTON.

ONE RIVER FLOOD WARNING WAS IN EFFECT AT THIS TIME...IT WAS FOR THE
POINT PLEASANT-HENDERSON REACH OF THE OHIO RIVER...WITH THE
DISCHARGE OF THE GREAT KANAWHA CONTRIBUTING GREATLY.  PLAN ON
FRESHENING UP THAT INITIAL WARNING WITH A RIVER FLOOD STATEMENT
LATE THIS AFTERNOON.

THE OHIO RIVER CREST SHOULD FINALLY REACH DOWN THROUGH GREENUP
LATE SATURDAY NIGHT OR EARLY SUNDAY MORNING.

BELINGTON ON THE TYGART VALLEY FELL BELOW FLOOD STAGE
TODAY...AFTER JUST CREEPING ABOVE IT LAST NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY FROM 10 AM SATURDAY TO 10 AM EST
     SUNDAY FOR WVZ005>011-013>020-024>034.
     WINTER WEATHER ADVISORY FROM 1 PM SATURDAY TO 1 AM EST MONDAY
     FOR WVZ035>040-046-047.
OH...WINTER WEATHER ADVISORY FROM 10 AM SATURDAY TO 10 AM EST
     SUNDAY FOR OHZ066-067-075-076-083>087.
KY...WINTER WEATHER ADVISORY FROM 10 AM SATURDAY TO 10 AM EST
     SUNDAY FOR KYZ101>103-105.
VA...WINTER WEATHER ADVISORY FROM 10 AM SATURDAY TO 10 AM EST
     SUNDAY FOR VAZ003-004.

&&

SYNOPSIS...RPY/JMV/26
NEAR TERM...RPY/MZ
SHORT TERM...JMV
LONG TERM...26
AVIATION...MZ
HYDROLOGY...KTB
Hazardous weather outlook, Feb 1, 2:11 PM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EST FRI FEB 1 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-021915-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
211 PM EST FRI FEB 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ACCUMULATING SNOW IS LIKELY SATURDAY AND SATURDAY NIGHT. THIS
EVENT COULD LEAD TO WINTER WEATHER ADVISORIES OR WARNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Chill Advisories in West Virginia, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.